MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER

B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER
Catalog Number 2112342
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: transfer sets are labeled backwards, from left to right the leads are labeled 9, 8, 7, 6, 5, 4, 3, 2, 1, instead of 1, 2, 3, 4, 5, 6, 7, 8, 9.No patient involvement.
 
Additional Manufacturer Narrative
Exemption number e2013017.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).One set was received for evaluation.When the set was visually inspected the reported issue was confirmed; the lead lines were reversed with respect to the tubing sequence of the manifold.The cause of this defect was a human error which occurred during the manufacturing process.An employee did not use a poka-yoke tool that was designed to guide the assembly operator in the correct sequence of the lead lines.Re-training of all of the operators responsible for this step of the assembly was done, in order to emphasize the importance of the correct sequence of assembly using the poka-yoke tool.Review of the device history record performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PINNACLE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key8254201
Report Number9681240-2019-00001
Device Sequence Number2418347
Product Code LHI
UDI-Device Identifier04046964200311
UDI-Public(01)04046964200311
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
Report Date (Section F) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number2112342
Device Lot Number18G03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/02/2019
Device Age6 MO
Event Location Other
Date Report to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/25/2019